Alert archive / Montana / Winter Storm Watches in 2021
Winter Storm Watch 7, NWS Missoula, MT
NWS Missoula, MT issued this winter storm watch at Dec 9, 2021, 1:45 PM MST for 6 counties in Montana. It took effect at Dec 11, 2021, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 9, 2021, 1:45 PM MST (20:45 UTC)
- In effect from
- Dec 11, 2021, 12:00 AM MST
- Expired
- Dec 10, 2021, 3:01 PM MST
- In force
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 89 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638 WWUS45 KMSO 092045 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 145 PM MST Thu Dec 9 2021 MTZ004-102045- /O.NEW.KMSO.WS.A.0007.211211T0700Z-211212T1300Z/ /O.CON.KMSO.WW.Y.0062.211209T2100Z-211210T0800Z/ Lower Clark Fork Region- 145 PM MST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM MST FRIDAY ABOVE 4000 FEET... ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...For the Winter Weather Advisory above 4000 feet, snow expected. Total snow accumulations of 1 to 3 inches. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 6 to 18 inches possible. Winds could gust as high as 50 mph. Low elevation locations will see snow amounts on the low end of the range, 4-8 inches, whereas higher elevation locations will see accumulations in the 8 to 18 inch range. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...For the Winter Weather Advisory, until 1 AM MST Friday. For the Winter Storm Watch, from late Friday night through late Saturday night. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ005-006-101500- /O.CON.KMSO.WW.Y.0062.211209T2100Z-211210T1500Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- 1245 PM PST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches. * WHERE...Elk River, Highway 11 Pierce to Headquarters, Pierce, Dixie, Elk City, and Highway 12 Lowell to Lolo Pass. * WHEN...Until 7 AM PST Friday. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ006-101500- /O.CON.KMSO.WW.Y.0062.211209T2100Z-211210T1500Z/ Bitterroot/Sapphire Mountains- 145 PM MST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...Until 8 AM MST Friday. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ001-102045- /O.NEW.KMSO.WS.A.0007.211211T0700Z-211212T1300Z/ Kootenai/Cabinet Region- 145 PM MST Thu Dec 9 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 7 to 19 inches possible. Winds could gust as high as 45 mph. Low elevation locations will see snow amounts on the low end of the range, 4-8 inches, whereas higher elevation locations will see accumulations in the 8 to 18 inch range. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...From late Friday night through late Saturday night. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MTZ002-102045- /O.NEW.KMSO.WS.A.0007.211211T0900Z-211212T1800Z/ West Glacier Region- 145 PM MST Thu Dec 9 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 9 to 16 inches possible. Winds could gust as high as 60 mph. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...From late Friday night through Sunday morning. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
4 follow-up statements
468 WWUS45 KMSO 100743 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1243 AM MST Fri Dec 10 2021 MTZ004-110745- /O.EXP.KMSO.WW.Y.0062.000000T0000Z-211210T0800Z/ /O.CON.KMSO.WS.A.0007.211211T0700Z-211212T1300Z/ Lower Clark Fork Region- 1243 AM MST Fri Dec 10 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 1 AM MST EARLY THIS MORNING ABOVE 4000 FEET... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 18 inches possible. Winds could gust as high as 50 mph. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...For the Winter Weather Advisory, until 1 AM MST Friday. For the Winter Storm Watch, from late Friday night through late Saturday night. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ IDZ005-006-101500- /O.CON.KMSO.WW.Y.0062.000000T0000Z-211210T1500Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- 1143 PM PST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches. * WHERE...Elk River, Highway 11 Pierce to Headquarters, Pierce, Dixie, Elk City, and Highway 12 Lowell to Lolo Pass. * WHEN...Until 7 AM PST Friday. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ006-101500- /O.CON.KMSO.WW.Y.0062.000000T0000Z-211210T1500Z/ Bitterroot/Sapphire Mountains- 1243 AM MST Fri Dec 10 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...Until 8 AM MST Friday. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ001-110745- /O.CON.KMSO.WS.A.0007.211211T0700Z-211212T1300Z/ Kootenai/Cabinet Region- 1243 AM MST Fri Dec 10 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 7 to 19 inches possible. Winds could gust as high as 45 mph. Low elevation locations will see snow amounts on the low end of the range, 4-8 inches, whereas higher elevation locations will see accumulations in the 8 to 18 inch range. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...From late Friday night through late Saturday night. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MTZ002-110745- /O.CON.KMSO.WS.A.0007.211211T0900Z-211212T1800Z/ West Glacier Region- 1243 AM MST Fri Dec 10 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 9 to 16 inches possible. Winds could gust as high as 60 mph. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...From late Friday night through Sunday morning. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
658 WWUS45 KMSO 101012 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 312 AM MST Fri Dec 10 2021 MTZ005-043-101600- /O.EXB.KMSO.WW.Y.0062.000000T0000Z-211210T1600Z/ Missoula/Bitterroot Valleys-Potomac/Seeley Lake Region- 312 AM MST Fri Dec 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Snow. Overnight snow showers have created snowcovered roads in the northern Bitterroot and Missoula Valleys, as well as the Seeley Lake and Potomac Regions. Expect slick conditions for the morning commute. Additional snow accumulations of up to one inch. * WHERE...Northern Bitterroot Valley, Missoula, Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...Until 9 AM MST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ005-006-101600- /O.EXT.KMSO.WW.Y.0062.000000T0000Z-211210T1600Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- 212 AM PST Fri Dec 10 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 AM PST THIS MORNING... * WHAT...Snow expected. Additional snow accumulations of 1 to 2 inches. * WHERE...Elk River, Highway 11 Pierce to Headquarters, Pierce, Dixie, Elk City, and Highway 12 Lowell to Lolo Pass. * WHEN...Until 8 AM PST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ006-101600- /O.EXT.KMSO.WW.Y.0062.000000T0000Z-211210T1600Z/ Bitterroot/Sapphire Mountains- 312 AM MST Fri Dec 10 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Snow expected. Additional snow accumulations of 1 to 2 inches. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...Until 9 AM MST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ001-111015- /O.CON.KMSO.WS.A.0007.211211T0700Z-211212T1300Z/ Kootenai/Cabinet Region- 312 AM MST Fri Dec 10 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 7 to 19 inches possible. Winds could gust as high as 45 mph. Low elevation locations will see snow amounts on the low end of the range, 4-8 inches, whereas higher elevation locations will see accumulations in the 8 to 18 inch range. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...From late Friday night through late Saturday night. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MTZ004-111015- /O.CON.KMSO.WS.A.0007.211211T0700Z-211212T1300Z/ Lower Clark Fork Region- 312 AM MST Fri Dec 10 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 18 inches possible. Winds could gust as high as 50 mph. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...For the Winter Weather Advisory, until 1 AM MST Friday. For the Winter Storm Watch, from late Friday night through late Saturday night. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MTZ002-111015- /O.CON.KMSO.WS.A.0007.211211T0900Z-211212T1800Z/ West Glacier Region- 312 AM MST Fri Dec 10 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 9 to 16 inches possible. Winds could gust as high as 60 mph. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...From late Friday night through Sunday morning. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
411 WWUS45 KMSO 101540 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 840 AM MST Fri Dec 10 2021 IDZ005-006-101645- /O.EXP.KMSO.WW.Y.0062.000000T0000Z-211210T1600Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- 740 AM PST Fri Dec 10 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... $$ MTZ006-101645- /O.EXP.KMSO.WW.Y.0062.000000T0000Z-211210T1600Z/ Bitterroot/Sapphire Mountains- 840 AM MST Fri Dec 10 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... $$ MTZ005-043-101645- /O.EXP.KMSO.WW.Y.0062.000000T0000Z-211210T1600Z/ Missoula/Bitterroot Valleys-Potomac/Seeley Lake Region- 840 AM MST Fri Dec 10 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... $$ MTZ001-111545- /O.CON.KMSO.WS.A.0007.211211T0700Z-211212T1300Z/ Kootenai/Cabinet Region- 840 AM MST Fri Dec 10 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 19 inches possible. Winds could gust as high as 45 mph. Low elevation locations will see snow amounts on the low end of the range, 4-8 inches, whereas higher elevation locations will see accumulations in the 8 to 18 inch range. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...From late tonight through late Saturday night. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MTZ004-111545- /O.CON.KMSO.WS.A.0007.211211T0700Z-211212T1300Z/ Lower Clark Fork Region- 840 AM MST Fri Dec 10 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 18 inches possible. Winds could gust as high as 50 mph. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...From late tonight through late Saturday night. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MTZ002-111545- /O.CON.KMSO.WS.A.0007.211211T0900Z-211212T1800Z/ West Glacier Region- 840 AM MST Fri Dec 10 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 9 to 16 inches possible. Winds could gust as high as 60 mph. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...From late tonight through Sunday morning. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
929 WWUS45 KMSO 102201 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 301 PM MST Fri Dec 10 2021 MTZ002-112200- /O.UPG.KMSO.WS.A.0007.211211T0900Z-211212T1800Z/ /O.NEW.KMSO.WS.W.0010.211211T0900Z-211212T1800Z/ West Glacier Region- 301 PM MST Fri Dec 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 2 AM SATURDAY TO 11 AM MST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 18 inches. Winds gusting as high as 50 mph. * WHERE...Near Glacier Park, including Bad Rock Canyon, Essex, Marias Pass, and Polebridge. * WHEN...From 2 AM Saturday to 11 AM MST Sunday. * IMPACTS...Travel could be very difficult to impossible. Blowing snow will significantly reduce visibility near Marias Pass. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ004-112200- /O.UPG.KMSO.WS.A.0007.211211T0700Z-211212T1300Z/ /O.NEW.KMSO.WS.W.0010.211211T0700Z-211212T1200Z/ Lower Clark Fork Region- 301 PM MST Fri Dec 10 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 18 inches. For areas below 3500 feet: 3 to 6 inches snow. Winds gusting as high as 50 mph. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...From midnight tonight to 5 AM MST Sunday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ001-112200- /O.UPG.KMSO.WS.A.0007.211211T0700Z-211212T1300Z/ /O.NEW.KMSO.WS.W.0010.211211T0700Z-211212T1200Z/ Kootenai/Cabinet Region- 301 PM MST Fri Dec 10 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 7 to 16 inches. For areas below 2500 feet: 2 to 5 inches snow. Winds gusting as high as 40 mph over high terrain. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...From midnight tonight to 5 AM MST Sunday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ005-112200- /O.NEW.KMSO.WS.W.0010.211211T1200Z-211212T0000Z/ Northern Clearwater Mountains- 201 PM PST Fri Dec 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches. Winds gusting as high as 40 mph in exposed areas. * WHERE...Elk River, Highway 11 Pierce to Headquarters, and Pierce. * WHEN...From 4 AM to 4 PM PST Saturday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ008-112200- /O.NEW.KMSO.WW.Y.0063.211211T1200Z-211212T0300Z/ Lower Hells Canyon/Salmon River Region- 201 PM PST Fri Dec 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 2 inches. 2 to 4 inches over Whitebird Grade. Winds gusting as high as 40 mph. * WHERE...Lower Hells Canyon/Salmon River Region. * WHEN...From 4 AM to 7 PM PST Saturday. * IMPACTS...Travel could be affected. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ007-112200- /O.NEW.KMSO.WW.Y.0063.211211T1200Z-211212T0300Z/ Orofino/Grangeville Region- 201 PM PST Fri Dec 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY... * WHAT...Snow expected. Total snow accumulations of up to 3 inches. Winds gusting as high as 50 mph on Camas Prairie. * WHERE...Mainly above 2500 feet, including Camas Prairie, Grangeville and vicinity, and Greer Grade. * WHEN...From 4 AM to 7 PM PST Saturday. * IMPACTS...Travel could be affected. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ006-112200- /O.NEW.KMSO.WW.Y.0063.211211T1200Z-211212T1800Z/ Southern Clearwater Mountains- 201 PM PST Fri Dec 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 18 inches. Winds gusting as high as 40 mph. * WHERE...Dixie, Elk City, and Highway 12 Lowell to Lolo Pass. * WHEN...From 4 AM Saturday to 10 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ006-112200- /O.NEW.KMSO.WW.Y.0063.211211T1500Z-211212T1800Z/ Bitterroot/Sapphire Mountains- 301 PM MST Fri Dec 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 11 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 12 inches. Winds gusting as high as 45 mph. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...From 8 AM Saturday to 11 AM MST Sunday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ043-112200- /O.NEW.KMSO.WW.Y.0063.211211T1500Z-211212T1800Z/ Potomac/Seeley Lake Region- 301 PM MST Fri Dec 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 11 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 12 inches. Winds gusting as high as 40 mph. * WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...From 8 AM Saturday to 11 AM MST Sunday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Dec 9, 1:36 PM MST, 9 minutes earlier.
Area forecast discussion, Dec 9, 1:36 PM MST, 9 minutes before
Area Forecast Discussion...DELAYED
National Weather Service Missoula MT
136 PM MST Thu Dec 9 2021
...HEAVY SNOW IN NORTHWEST MONTANA THIS WEEKEND...
...STRONG WINDS IN GRANGEVILLE AND THE CAMAS PRAIRIE SATURDAY...
.DISCUSSION...A broad trough has established across the region
and tonight, a shortwave will move through it and cause another
round of snow showers. This wave is expected to bring just a
dusting of snow up to 1 inch of new accumulation to most locations
across western Montana and central Idaho. High elevation
locations in the back country may receive in excess of 6 inches of
new snow, with Lookout and Lolo passes picking up around 4 inches
by noon tomorrow. The Seeley and Swan valleys will likely pick up
closer to 2 inches.
By far a bigger impact will come with the next system which will
start to affect the region Saturday. On Saturday a deep trough
digs into the eastern Pacific Ocean region causing southwest flow
to develop into the northern Rockies. As this trough digs it will
help energize a 155 mph jet which will help drive strong southwest
winds over the region. There will also be a lot of moisture
embedded in the flow causing an atmospheric river effect.
The jet stream will help support strong winds with the potential
for mountain wave winds with gusts over 60 mph in Grangeville, ID
and on the Camas Prairie Saturday morning. This is something that
needs to be watched very closely still, but the chances have
increased compared to previous forecasts. Strong winds will also
develop in the high terrain of central Idaho and northwest
Montana. Many, many mountain locations will have winds in excess
of 50 mph, with some high elevation locations reaching 70 mph or
more. The winds coupled with the snow (see below) can have
dramatic impacts on avalanche danger, so please check with your
local avalanche centers before heading into the back country this
weekend and next week.
Ensemble models are forecasting some epic snow for the mountains
of northwest Montana. There is over a 90 percent chance of 2 feet
or more of snow in the mountains on either side of Bull River road
in a 48 hour period ending Sunday evening. There's about a 70
percent chance for 18 inches or more of snow at Lookout Pass and
in much of the Clearwater and Cabinet mountains.
For the valleys and lower elevations, there's a lot more
uncertainty. Just as the atmospheric river is at its strongest,
the snow levels will rise to their highest levels, potentially
causing a transition to rain Saturday afternoon. These situations
are typically uncertain and highly variable. Snow amounts will
vary quickly with changes in elevation due to changing snow levels
throughout the storm. It's about 90 percent likely that Libby will
pick up at least an inch of snow by Sunday morning, however,
there's also a 10 percent chance they receive 7 to 9 inches of new
snow in that same period. A good middle of the road forecast for
Libby with equal chances of being above or below that amount is 2
inches, for Troy about 4 inches, and 8-12 inches for Yaak. Marias
Pass will also be impacted by snow and winds with a dangerous
combination of snow and wind expected Saturday with around 8
inches of snow and winds frequently gusting over 50 mph.
Then late Monday and Tuesday of next week, another round of winter
weather arrives. So far all indications are that this next storm
won't be as strong. It will have a strong jet stream aloft, but
early model forecasts indicate that the low level features won't
spin up until it's further east, and so it won't pack as much of a
punch with the wind. Still, it will bring enough moisture to cause
another round of snow accumulating in the valleys.
&&
.AVIATION...Convective showers will increase into the evening
hours lasting until early Friday morning as a shortwave passes
through the Northern Rockies. The greatest concentration for
showers will be from the Mission Valley southward late evening
into early Friday with brief heavy showers potentially. Sudden
visibility reductions are possible at all terminal sites with KMSO
most likely to be impacted multiple times. Snow showers diminish
on Friday morning then increase once again on the Idaho/Montana
border during the afternoon ahead of the next more significant
weather maker. In addition, gusty winds will impact terminal sites
by Friday afternoon with stronger winds on Saturday.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory until 1 AM MST Friday ABOVE 4000 FEET
for the Lower Clark Fork Region.
Winter Storm Watch from late Friday night through late Saturday
night Lower Clark Fork Region.
Winter Storm Watch from late Friday night through Sunday morning
West Glacier Region.
Winter Storm Watch from late Friday night through late Saturday
night Kootenai/Cabinet Region.
Winter Weather Advisory until 8 AM MST Friday
Bitterroot/Sapphire Mountains.
ID...Winter Weather Advisory until 7 AM PST Friday Northern
Clearwater Mountains...Southern Clearwater Mountains.
High Wind Watch from Saturday morning through Saturday evening
Orofino/Grangeville Region.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:12 AM MST | Winter Weather Advisory | MSO | Granite, Lake, Mineral, Missoula, Powell, Ravalli and 1 more | 30 hr |
Nearby
Winter Storm Watches in Montana, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.